MEDICAL EDUCATION UNIT


The Medical Council of India, by the MCI Regulations on Graduate Medical Education, 1997, made it mandatory for all medical colleges to establish Medical Education Units (MEUs) or departments in order to enable faculty members to avail modern education technology for teaching.

Objective : To improve the quality of medical training by training the teachers

Aim :

  1. sensitize teachers about new concepts in teaching and assessment methods
  2. develop knowledge  and clinical  skills required for  performing  the  role of competent and effective teacher, administrator, researcher and mentor
  3. assist clinicians to acquire competency in communication and behavioral skills
  4. update  knowledge  using  modern  information  and  research  methodology tools.

In order to boost this activity, MCI has been conducting Faculty Development Programmes through selected Regional Centres, since July 2009. A module for the Basic Course Workshop in Medical Education Technologies has been developed with help from a group of eminent experts. This module is being adopted uniformly by all regional Centres and medical colleges to ensure uniformity.

Dhanalakshmi Srinivasan Medical College & Hospital (DSMCH) has  given  excellent  effort  for  Faculty  Development  Programmes  under  the Supervision  of  Regional  Center  " Sri  Ramachandra  Medical  College  &  Research Institute,  Chennai.

DSMCH Medical Education Unit Committee

S.No.

Faculties

Designation

Position

1

Dr. Prof. J. Ranganathan

Dean      &      Professor                 of Anaesthesiology

Chairman  -  Medical  Education Unit

2

Dr. Prof. Suresh R. Gosai

Prof.   &   HOD,   Deptt.   Of anatomy

Coordinator           -            Medical Education Unit

3

Dr.  S. K. Bauddh

Associate  Prof.  Deptt.   Of Pharmacology

Secretary  -  Medical  Education Unit

4

Dr. S. R. Nirmal

Assist.   Prof.       Deptt.   Of Psychiatry

Member   &   Resource   Person- Medical Education Unit

5

Dr. S. Suresh

Assist.     Prof.     Deptt.                  Of Anatomy

Member   &   Resource   Person- Medical Education Unit

6

Dr. Divya B. V.

Assist.     Prof.                 Deptt. Of Community Medicine Member   &   Resource   Person- Medical Education Unit

7

Dr. C. Selva Kumar

Assist.     Prof.                  Deptt. Of
& Forensic        Medicine Toxicology
Member   &   Resource   Person- Medical Education Unit

On the behalf of Dhanalakshmi Srinivasan Medical College & Hospital (DSMCH) , Medical Education Unit Committee conducted a three days " Basic Course Workshop on Medical Education Technologies" dated from July 26th-28th 2012 , under the Supervision of the Regional Centre (SRMCRI, Chennai) as per the FDP norms of the MCI.

Basic Course Workshop Programme Schedule

Observer : Dr. Suhas Prabhakar , Prof. and Head, Ophthalmology , Regional Centre, SRMCRI, Porur, Chennai.

DAY-1   26.07.12

Sessions

Time

Topics

Duration

Faculty

 

8.30-
8.45am

Registration

15 minutes

Dr. Divya B.V. & Dr.C. Selva Kumar

 

8.45-9 am

 

 

 

welcome

 

 

 

15 minutes

Secretary , Dhanalakshmi Srinivasan Group of Institution : Shri Neelraj Medical Director , DSMCH: Dr. N. Vinoth Chairman-MEU - Dr. J. Ranganathan
Medical Superintendent- Dr. Neelakandan

Introduction Group Dynamics

9 - 10 am

Ice Breaking, Demonstrate group roles through exercise Group Dynamics, Team Building
Managing Teams, Thinking out of Box

 

 

60 minutes

 

Dr. S.R. Gosai

 

10 - 10.15
am

Tea

Systems Approach, Learning Process,
Adult Learning

 

 

10.15-
11.45am

Medical education as system, Need for system approach, Applying systems approach, Teaching Learning Process Pedagogy vs Androgogy Principles of adult learning Self directed learning Motivation to learn

 

 

90 minutes

 

Dr. C. Selva Kumar

 

Dr. S. R. Nirmal

Taxonomy of Learning Educational Objectives

11.45- am
1.15pm

Introduction to concepts of taxonomy of
learning , Domains of learning and examples
Types of objectives

 

 

90 minutes

 

 

Dr. S. K. Bauddh

 

1.15pm - 2
pm

LUNCH

Introduction to Microteaching

 

2.00- 2.30
pm

 

Principles of Microteaching

 

30 minutes

 

Dr. Divya B.V.

Introduction to Curriculum

 

2.30 - 4
pm

What is Curriculum Curriculum Components Principles of Curriculum development and evaluation

 

90 minutes

 

Dr. S. R. Gosai

DAY-2 - 27.07.12

Sessions

Time

Topics

Duration

Faculty

Interactive Teaching Learning methods Large Group Small Group Clinical/ Bed side teaching

 

 

9 am - 11 am

Interactive Teaching methods Application to large Group, Small group and Clinical teaching

 

 

120
minutes

 

 

Dr. S. R. Gosai Dr.S. Suresh Dr.S.R. Nirmal

 

11 - 11.15
am

Tea

Appropriate Use of Media

11.15am-
12.15 pm

Appropriate and effective use of Media in Teaching
Learning

 

60 minutes

Dr. S. Suresh

Open House

12.15 pm to 1pm

 

 

45minutes

 

 

1pm - 2pm

Lunch

Curricular Innovations Foundation Course
Early Clinical Exposure Integrated Learning Skill
Development

 

 

2 - 5 pm

Proposed Curriculum Innovations
Purposes, Objectives and Contents
Discussion on Implementation

 

 

180
minutes

 

Dr. S . Seethalakshmi Faculty nominated by Regional Centre- SRMCRI, Chennai

DAY-3- 28.07.12

Sessions

Time

Topics

Duration

Faculty

Principles of Assessment

9 - 10 am

General principles, Purpose, types, aligning with objectives

60 minutes

Dr. S. Suresh

Importance and skills of giving effective Feedback

 

10am- 11.30am

Formative and Continuous internal assessment Importance and skills of giving feedback

 

90minutes

 

Dr. S. R. Nirmal

 

11.30 -
11.45am

Tea

Assessment of Knowledge

11.45 am -
1.45 pm

Essay type questions and their improvement
Short Answer questions MCQs including Item analysis Setting of Question paper and Concept of Blue printing (Optional)

 

 

120
minutes

 

Dr. Divya B. V.

Dr. C. Selva Kumar Dr. S. K. Bauddh

 

1.45pm -
2.15pm

Lunch

Assessment of Clinical and Practical Skills

 

 

2.15pm -
4.15 pm

Practical examination, Long Case and its improvement OSCE/OSPE
Oral and Viva - voce

 

 

120minute s

 

 

Dr. S. R. Nirmal Dr. S. K. Bauddh

Closing

 

 

30 minutes

 

List of the Participants

Sr.
No.

Name of Participant

Designation and Department

Official Address

Contact Details (Mobile)

E-mail ID.

 

1.

 

Dr. ARUN KUMAR

 

Assist Prof. Anatomy

Department of Anatomy,

DS MEDICAL COLLEGE & HOSPITAL,SIRUVACHUR, PERAMBALUR-  621113-TN

 

9003212965

 

Drarunb4u@gamil.com

 

2.

 

Dr. R.ASHWATH KUMAR

 

Assist Prof. Physiology

Department of Physiology, DS MEDICAL COLLEGE &
HOSPITAL,PERAMBALUR- 621113-TN

 

09448859802

 

Aswathkumar60@yahoo.co.in

 

3.

 

Dr. S.CHAKRAVARTHY

 

Assist Prof. Biochemistry

Department of Biochemistry,

DS MEDICAL COLLEGE & HOSPITAL, PERAMBALUR- 621113-TN

 

9659849083

 

dr.soumitra@gmail.com

 

4.

 

Dr. C.K.ELANDEVAN

 

Assist Prof. Pharmacology

Department of Pharmacology,

DS MEDICAL COLLEGE & HOSPITAL,PERAMBALUR-

 

9894065844

 

Elandev77@gmail.com